Facebook Pixel
EmpowHER Guest

All of a sudden heavy flow while on the pill?

By Anonymous June 10, 2017 - 11:49am
Rate This

I've been on birth control for about 4 months now, and since then my periods have been really light and short (use to be complete opposite). I just finished my period 2 weeks ago, now i woke up to a very heavy flow. I've been feeling kind of sick lately, a few days ago i woke up and vomited, stomach pains (a bit different from cramps but similar?) and kind of bloated. I am sexually active if that matters. Just wondering if this is normal.

Add a Comment1 Comments


Hello, Anon.

Thank you for your post.

Otherwise known as “breakthrough bleeding,” spotting between periods while on the birth control pill is very common. This is especially true in the first few months of pills or if you are late in taking a pill. In most cases, this isn't something to be concerned about and will disappear within a few pill packs. I don't know that this would explain a very heavy flow, so you might want to run this by your doctor.


June 10, 2017 - 11:59am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!